Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 2, NWS Corpus Christi, TX

January 3, 2017

NWS Corpus Christi, TX issued this small craft advisory at Jan 3, 2017, 11:30 PM CST. It took effect at Jan 4, 2017, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 11:30 PM CST (05:30 UTC)
In effect from
Jan 4, 2017, 12:00 AM CST
Expired
Jan 4, 2017, 9:00 AM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

480 
WHUS74 KCRP 040530
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CST TUE JAN 3 2017

...SMALL CRAFT ADVISORY ISSUED FOR GULF WATERS...

.STRONG NORTH FLOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT AS A
COOLER AIRMASS SPREADS SOUTH ACROSS THE REGION. THE STRONGEST
WINDS SHOULD PEAK OVERNIGHT AND THEN GRADUALLY DIMINISH IN
INTENSITY AFTER SUNRISE WEDNESDAY MORNING.

GMZ250-255-270-275-041500-
/O.NEW.KCRP.SC.Y.0002.170104T0600Z-170104T1500Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1130 PM CST TUE JAN 3 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

* WINDS: BECOMING NORTH 20 TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET. LOCALLY HIGHER SEAS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING. 

&&

$$

HART
2 follow-up statements
248 
WHUS74 KCRP 040926
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 AM CST WED JAN 4 2017

...SMALL CRAFT ADVISORY CONTINUES...

.STRONG NORTH FLOW HAS DEVELOPED ACROSS THE GULF WATERS AS A
COLDER AIRMASS SPREADS SOUTH INTO THE REGION. THE STRONGEST WINDS
SHOULD PEAK OVERNIGHT AND THEN GRADUALLY DIMINISH IN INTENSITY
AFTER SUNRISE THIS MORNING.

GMZ250-255-270-275-041500-
/O.CON.KCRP.SC.Y.0002.000000T0000Z-170104T1500Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
326 AM CST WED JAN 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: NORTH 20 TO 25 KNOTS.

* WAVES: 4 TO 6 FEET. LOCALLY HIGHER SEAS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

HART
529 
WHUS74 KCRP 041502
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
ISSUED BY NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CST WED JAN 4 2017

GMZ250-255-270-275-041615-
/O.EXP.KCRP.SC.Y.0002.000000T0000Z-170104T1500Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
902 AM CST WED JAN 4 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WHILE A FEW
HIGHER GUSTS BETWEEN 20 AND 25 KNOTS ARE POSSIBLE FOR THE NEXT TWO
HOURS WINDS ACROSS THE COASTAL WATERS HAVE DROPPED BELOW 20 KNOTS
AND WILL CONTINUE TO DECREASE THROUGH THE MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 10:51 PM CST, 39 minutes earlier.

Area forecast discussion, Jan 3, 10:51 PM CST, 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1051 PM CST Tue Jan 3 2017

.DISCUSSION...

Updated for 06z aviation.

&&

.AVIATION...

VFR conditions will continue at the terminals for the next 24
hours. Winds will turn northeast behind a cold front tonight with
some gusts at CRP between 20 and 22 knots. Winds will diminish by
mid/late morning, but then remain below 10 knots through the
remainder of the period.

&&

.PREVIOUS DISCUSSION... /Issued 953 PM CST Tue Jan 3 2017/

DISCUSSION...

No major changes are needed to the forecast this evening. A cold
front will continue to move through the area this evening into the
early morning hours. Moderate to strong NE flow will be common
over offshore waters and could approach SCA levels. Will not issue
an advisory at this time. Overnight lows look track with temperatures
mainly in the 40s. Also, hourly wx elements were updated based on
latest obs/trends.

PREVIOUS DISCUSSION... /Issued 558 PM CST Tue Jan 3 2017/

DISCUSSION...

Updated for 00z

AVIATION...

VFR conditions should prevail for the next 24 hours. A cold front
will move through the region this evening/overnight and N/NE winds
will increase slightly, and perhaps become a little gusty at CRP.
Winds will then subside by midday on Wednesday, with speeds on
average 10 knots or less thereafter.

PREVIOUS DISCUSSION... /Issued 355 PM CST Tue Jan 3 2017/

SHORT TERM (Tonight through Wednesday Night)...

Fairly quiet conditions expected tonight with regard to precip. A
cold front, currently moving into EWX's northern CWA, is forecast to
move through S TX this evening and is expected to be moving south of
the area around midnight. Light W to NW winds will become more N-NE
and strengthen slightly. Winds then relax through Wed and gradually
veer to the E. May briefly have mid to high clouds move across the
CWA periodically through the short term. MX temps for Wed will
likely be around 15-20 degrees cooler than today's warm values.

MARINE...

A light W to NW wind continues across the Coastal waters, except
across the southern bays and southern nearshore waters, where a sea
breeze has moved inland and resulted in a light onshore wind. But
this will be short-lived. As a cold front moves across the region
tonight, offshore winds are expected to become moderate overnight.
May see winds reach borderline advisory levels at times. Also, may
see patchy fog across the southern intracoastal waters and nearshore
waters from Corpus Christi Bay southward this evening then
dissipating as the front moves through the area.

LONG TERM (Thursday through Tuesday)...

An upper disturbance is expected to develop/move across the NRN
Plains/Midwest Thursday/Friday (Deterministic output/GFS ensemble
mean) and contribute to another SWD surge of polar air into the
CWA/MSA Thursday night/early Friday. Isentropic lift/lowering
condensation pressure deficits/SKEW-T profile suggestive of
stratiform rainfall (at least patchy light rain) over mainly ERN
CWA/MSA Thursday Night/Friday. GFS/ECMWF deterministic predict/GFS
ensemble mean suggests the development of a progressive upper
pattern with a disturbance moving across the SRN Plains/TX Friday
night/Saturday and resulting in drier conditions over the CWA/MSA
Friday night through Sunday. The polar air mass will maintain cold
conditions Thursday-Sunday. Near freezing conditions possible early
Saturday/Sunday mornings NRN CWA. Return flow Monday/Tuesday yet no
precipitation anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    47  63  52  67  47  /   0  10  10  20  20
Victoria          42  60  45  64  41  /   0  10  10  10  20
Laredo            50  66  50  70  45  /   0   0  10  10  20
Alice             47  64  50  68  45  /   0  10  10  10  20
Rockport          47  62  53  65  47  /  10  10  10  20  20
Cotulla           46  63  45  68  41  /   0   0   0  10  10
Kingsville        46  66  51  68  47  /   0  10  10  10  20
Navy Corpus       51  62  55  66  49  /  10  10  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TB/78...AVIATION
Hazardous weather outlook, Jan 3, 4:38 AM CST, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
438 AM CST TUE JAN 3 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
438 AM CST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY TO AREAS OF FOG ALONG THE COAST THIS MORNING. ISOLATED
LOCATIONS MAY BRIEFLY BECOME DENSE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AT TIMES FRIDAY
THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/LK

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.